Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Kaletra - Taste Problems

(1/1)

Brian360:
I started taking meds a couple of weeks ago (Truvada, Kaletra) and was doing fine up until a week ago my taste buds started going hay-wire.  Everything, nearly tasting the same - somethings I liked before tasting really awful.   WebMd does list this as a common side effect on their site.  Anyone experience this too and eventually regained their taste buds?  I'd like to know because I have eating like a teenager (pig) lately and can't enjoy food.

The Canuck:
Hi Brian,

I didn't really experience that while taking Kaletra ( now on Reyataz/norvir (booster ) ) but can't tell about Truvada as it has never been part of my regimen.

Hopefully someone will be able to help you out with this.

Regards,

The Canuck

loverboy32:


Good to know,

Starting Kaletra this week,  along with Tenavovir and 3TC.   I became reistant to my last combo.  A bit worried about the protease inhibitor option. 
I actually felt better when I was on meds before than off meds. 

Van, BC

JohnOso:
Brian,

I am on Sustiva, Truvada, Bactrim and Azithromycin, and have been since early February, 2006.  About a week into taking the meds, I lost the ability to taste anything sweet, although other tastes don't seem to have been affected.

While I have gradually been able to taste a few semi-sweet foods (I'm talking things like sponge cakes here), I still can't taste anything super sweet like cake frosting or chocolate (I can't begin to tell you how nasty and bitter chocolate tastes without that "sweet" part to it).

This has probably been a blessing in disguise since i've lost close to 80 pounds since December, and to be honest, i've gotten used to it.

The only drug we seem to have in common is the Truvada, but i'm sure that many of the drugs cause taste disruptions.

Take care,
John

pozhoneybear:
I have been taking Kaletra and Truvada for eight months now and yes during the first couple of weeks I did experience a very horrible taste.  It did however go away the longer I took the meds.  The funny things is now, I have this affinity for things sour....pickled onions, dill pickles, lemons, and the like. Dont know if this is from the drugs or what....anyone else experience that??

Navigation

[0] Message Index

Go to full version